MAUDE Adverse Event Report: AMO UPPSALA AB HEALON DUET PRO; AID, SURGICAL, VISCOELASTIC

AMO UPPSALA AB HEALON DUET PRO; AID, SURGICAL, VISCOELASTIC
Model Number 10240016
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during surgery the doctor injected the healon before intraocular lens (iol) insertion and noticed a small gray particle appear in the patient's operative eye after discharging the healon.The account indicated it is possible that the particle came out of the healon syringe.The gray particle was removed during irrigation/aspiration (i/a) and the surgery was successful.Through follow-up, additional information was received confirming there was no medical intervention and o surgical intervention.Patient outcome post-procedure was reported as stable, no complications.Both the gray particle and the healon are not available for return as both were discarded.No further information is available.
 
Additional Manufacturer Narrative
Date implanted: not applicable, as healon is not an implantable device.Date explanted: not applicable, as healon is not an implantable device.The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: no product was received, however photos of the suspected product were attached to the complaint file.Analysis of image 1 reveals a small gray particle in the eye.Analysis of image 2 reveals the original packaging confirming the lot number.Foreign material appearing after the discharge of healon is a known issue.Subject matter expert was contacted and the root cause is as follows: as advised in the product dfu, the following may constitute a source of particles/precipitates in the ovd solution.Because of reports of an occasional release of minute rubber particles, presumably formed when the diaphragm is punctured, the physician should be aware of this potential problem.Express a small amount of the ovd from the syringe prior to use and carefully examine the remainder and as it is injected and during use to avoid injecting minute rubber particles which may be released when the syringe diaphragm is punctured.Sodium hyaluronate solution, like healon family ovds may appear cloudy or form precipitates when it is injected.The clinical significance of these reports, if any, is not known since the majority received to date does not indicate any harmful effects on ocular tissues.The physician should be aware of this phenomenon and, should it be observed, remove the cloudy or precipitated material by irrigation and/or aspiration.Based on in vitro laboratory studies, this phenomenon may be related to interactions with concomitantly used ophthalmic medications or detergents which remain in reused cannulas.In vitro studies have also shown incompatibility, resulting in opalescence, between sodium hyaluronate and solutions containing cationic.Conclusion: based on information obtained, product malfunction and product deficiency are confirmed.Foreign material appearing after the discharge of healon is a known issue.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
HEALON DUET PRO
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
AMO UPPSALA AB
rapsgatan 7
uppsala, uppsala län 754 5 0
SW  754 50
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15578203
Report Number3012236936-2022-02536
Device Sequence Number15144399
Product Code LZP
UDI-Device Identifier05050474651425
UDI-Public(01)05050474651425(17)230930(10)UK31259
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number10240016
Device Catalogue Number10240016
Device Lot NumberUK31259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown